Three Separate Instances of Cytarabine-Induced SIADH

Main Article Content

Daniele Valentini
Debapria Das

Keywords

Cytarabine-induced SIADH; asymptomatic hyponatremia

Abstract

We present a case of cytarabine-induced syndrome of inappropriate secretion of antidiuretic hormone (SIADH), a rare manifestation and complication, which based on review of the medical literature was reported only in one prior case report. It involves a 74-year-old male with acute myeloid leukemia who developed asymptomatic hyponatremia during three cycles of consolidation chemotherapy with high-dose cytarabine (HiDAC). Urine studies were consistent with SIADH. Due to the rapid onset and timing throughout all three cycles, the SIADH was suspected to be secondary to cytarabine. Serum sodium quickly corrected after the final administered dose of cytarabine in all cycles, and fluid restriction was only instituted during the third cycle.



Résumé
Nous présentons un cas de syndrome de sécrétion inappropriée d’hormone antidiurétique (SIADH) induit par la cytarabine, une manifestation et une complication rares que l’on ne rapporte que dans une seule étude de cas antérieure reposant sur une revue de la documentation médicale1. Il s’agit d’un homme de 74 ans atteint d’une leucémie myéloïde aiguë (LMA) chez qui est apparue une hyponatrémie asymptomatique pendant trois cycles de chimiothérapie de consolidation à des doses élevées de cytarabine. Les analyses d’urine sont compat-ibles avec le SIADH. En raison de la rapidité d’apparition et de la périodicité tout au long des trois cycles, on soupçonne que ce syndrome est attribuable à la cytarabine. La concentration sérique du sodium s’est corrigée rapidement après l’administration de la dernière dose de cytarabine à chaque cycle, et une restriction liquidi-enne n’a été instaurée qu’au cours du troisième cycle.

Abstract 115 | PDF Downloads 63 XML Downloads 37 HTML Downloads 32

References

1. Nakayama S, Yokote T, Kobayashi K, Hirata Y, Akioka T, Miyoshi T, et al. Syndrome of inappropriate antidiuretic hor-mone secretion associated with acute myeloid leukemia with multilineage dysplasia. Endocrine. 2009;35(3):290–2. http://dx.doi.org/10.1007/s12020-009-9171-5
2. Goldman L, Schafer AI. Goldman–Cecil medicine. 25th ed.
Vol.1. Philadelphia, PA: Elsevier Gezondheidszorg; 2015.
3. Sterns RH. (n.d.). Pathophysiology and etiology of the syndrome of inappropriate antidiuretic hormone secretion (SIADH). www.Uptodate.Com. Available from: https://www.uptodate.com/contents/pathophysiology-and-etiology-of-the-syndrome-of-inappropriate-antidiuretic-hormone-secretion-siadh?search=siadh&source=search_result&selectedTitle=1∼ 150&usage_type=default&display_rank=1
4. Shepshelovich D, Schechter A, Calvarysky B, Diker-Cohen  T, Rozen-Zvi B, Gafter-Gvili A. Medication-induced SIADH: Distribution and characterization according to medication class. Brit J Clin Pharmacol. 2017;83(8):1801–7. http://dx.doi.org/10.1111/bcp.13256
5. Vanhees S, Paridaens R, Vansteenkiste J. Syndrome of inappropriate antidiuretic hormone associated with chemotherapy-induced tumour lysis in small-cell lung cancer: Case report and literature review. Ann Oncol. 2000;11(8):1061–6. http://dx.doi.org/10.1023/a:1008369932384